| Catalog Number |
RSF-375+Q |
| Medical Device Problem Code |
Device Appears to Trigger Rejection (1524)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
02/19/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As stated in the literature: ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) the aetiology of capsular contracture is multifactorial and consisting of patient, type of surgery, prosthetic material used, the implant pocket placement, the incision type and the duration of follow-ups (liu et al., 2015) (headon, kasem & mokbel, 2015).¿capsular contracture is a risk associated with breast surgery (handel, 2006) and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of capsular contracture occurrence.The cause of capsular contracture is multifactorial (calobrace, 2018), and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.Capsular contracture is a risk associated with breast implant surgery and there is no evidence to suggest a link between the breast implants and/or their manufacturing process with this condition.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation." capsular contracture is graded into 4 levels depending on its severity.Baker grade i: the breast is normally soft and looks natural; baker grade ii: the breast is a little fi rm but looks normal; baker grade iii: the breast is firm and looks abnormal; baker grade iv: the breast is hard, painful, and looks abnormal.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself.Capsular contracture: normally, capsules of collagen fibers form as an immune response around a foreign body, such as a breast implant, tending to isolate it.Capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.¿ in addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through postmarket surveillance of reported complaints & adverse events.
Event or Problem Description
Argentina- it was reported that the patient developed capsular contracture baker grade iii/iv.
Additional Manufacturer Narrative
Quality department (pms) has received a complaint regarding a device from establishment labs, additional information provided in the "details" section.After an analysis of the clinical evidence provided and the report, it was possible to confirm the alleged event.The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of this event is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.-the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: capsular contracture - "a capsular contracture pertains to hypertrophic scar tissue investing in a foreign body or surgically implanted device, compromising the aesthetic outcome, resulting in pain, breast deformity, and often necessitating further operations4.Detection of breast cancer by mammography may also be challenging.Capsular contracture may be more common following infection, hematoma and seroma, and the chance of it happening may increase over time.Capsular contracture occurs more commonly in patients undergoing revision surgery than in patients undergoing primary implantation surgery.Capsular contracture is the most common complication following implant- based breast surgery and is one of the most common reasons for reoperation" per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the most common overall indication for reoperation is capsular contracture.(handel, 2006).Capsular contracture produces asymmetry between both breasts either in bilateral (when the degree of affectation is different) or unilateral cases.The patient may present discomfort in the contracting breasts, such as coldness and pain.(f.J.Escudero et al., 2005).Capsular contracture occurs approximately five times more frequently with smooth surface implants compared with textured surface implants.(barnsley, et al.2006).Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.